Alert archive / Colorado / Flash Flood Warnings in 2013

Flash Flood Warning 12, NWS Pueblo, CO

August 2, 2013Mineral County, Colorado

NWS Pueblo, CO issued this flash flood warning at Aug 2, 2013, 5:06 PM MDT for Mineral County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2013, 5:06 PM MDT (23:06 UTC)
Expired
Aug 2, 2013, 8:00 PM MDT
In force
3 hr
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Flood severity
None

County Mineral County, CO

The radar

The Grand Junction radar (KGJX), 178 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 11.1 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2013-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 59 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2013-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
59 J/kg
Mixed-layer CIN
-203 J/kg
Mixed-layer LCL
1186 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
267 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

053 
WGUS55 KPUB 022306
FFWPUB
COC079-030200-
/O.NEW.KPUB.FF.W.0012.130802T2306Z-130803T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
506 PM MDT FRI AUG 2 2013

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL MINERAL COUNTY IN SOUTH CENTRAL COLORADO...

* UNTIL 800 PM MDT

* AT 504 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL ACROSS THE PAPOOSE 
  BURN SCAR. DOPPLER RADAR INDICATED UP TO AN INCH OF RAIN HAS 
  FALLEN IN SOUTHERN PORTIONS OF THE PAPOOSE BURN SCAR. 

* THIS IS VERY DANGEROUS LIFE THREATENING SITUATION. RUNOFF FROM THIS
  EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR.


THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...TEXAS 
CREEK...TROUT CREEK...SPRING CREEK...COPPER CREEK...FERN 
CREEK...GRANDE, RIO...SEEPAGE CREEK...CLEAR CREEK AND WEST TROUT 
CREEK.

JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH
FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND
VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND
DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN
ADDITION...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT RAINS...
SOMETIMES RESULTING IN DEBRIS AND FALLING ROCK. ROADS CAN BE WASHED
OUT BY THE FORCE OF THE RUSHING WATER AND DEBRIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF .50 WILL BE POSSIBLE OVER THESE 
AREAS. 

&&

LAT...LON 3780 10714 3773 10701 3764 10705 3765 10712

$$
4 follow-up statements
521 
WGUS75 KPUB 022330
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
530 PM MDT FRI AUG 2 2013

COC079-030200-
/O.CON.KPUB.FF.W.0012.000000T0000Z-130803T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MINERAL CO-
530 PM MDT FRI AUG 2 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WEST CENTRAL MINERAL
COUNTY UNTIL 800 PM MDT...

AT 526 PM MDT...DOPPLER RADAR ESTIMATED 1.10 INCHES OF RAIN HAS 
FALLEN ON THE SOUTHERN FRINGES OF THE PAPOOSE BURN SCAR AROUND RUBY 
LAKE.  LIGHT RAIN CONTINUES TO FALL IN THIS AREA...HOWEVER RUNOFF 
FROM EARLIER HEAVY RAINS IS EXPECTED CAUSE FLASH FLOODING TO 
CONTINUE OVER THIS AREA THROUGH 800 PM. 

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...TEXAS 
CREEK...FERN CREEK...RUBY LAKE AND WOODFERN CREEK.

JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH
FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND
VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND
DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN
ADDITION...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT RAINS...
SOMETIMES RESULTING IN DEBRIS AND FALLING ROCK. ROADS CAN BE WASHED
OUT BY THE FORCE OF THE RUSHING WATER AND DEBRIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PUEBLO.

&&

LAT...LON 3780 10714 3773 10701 3764 10705 3765 10712

$$
293 
WGUS75 KPUB 030022
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
622 PM MDT FRI AUG 2 2013

COC079-030200-
/O.CON.KPUB.FF.W.0012.000000T0000Z-130803T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MINERAL CO-
622 PM MDT FRI AUG 2 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WEST CENTRAL MINERAL
COUNTY UNTIL 800 PM MDT...

AT 618 PM MDT...DOPPLER RADAR ESTIMATED 1.20 INCHES OF RAIN HAS 
FALLEN ON THE SOUTHERN PORTIONS OF THE PAPOOSE BURN SCAR SINCE 3 PM 
MDT. LIGHT RAIN CONTINUES TO FALL IN THIS AREA...HOWEVER RUNOFF FROM 
EARLIER HEAVY RAINS IS EXPECTED TO ALLOW FLASH FLOODING TO CONTINUE 
OVER THIS AREA THROUGH 800 PM.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...TEXAS 
CREEK...FERN CREEK...RUBY LAKE AND WOODFERN CREEK.

JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH
FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND
VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND
DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN
ADDITION...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT RAINS...
SOMETIMES RESULTING IN DEBRIS AND FALLING ROCK. ROADS CAN BE WASHED
OUT BY THE FORCE OF THE RUSHING WATER AND DEBRIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PUEBLO.

&&

LAT...LON 3780 10714 3773 10701 3764 10705 3765 10712

$$
552 
WGUS75 KPUB 030058
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
658 PM MDT FRI AUG 2 2013

COC079-030200-
/O.CON.KPUB.FF.W.0012.000000T0000Z-130803T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MINERAL CO-
658 PM MDT FRI AUG 2 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WEST CENTRAL MINERAL
COUNTY UNTIL 800 PM MDT...

AT 655 PM MDT...DOPPLER RADAR ESTIMATED 1.30 INCHES OF RAIN HAS 
FALLEN OVER SOUTHERN PORTIONS OF THE PAPOOSE BURN SCAR SINCE 3 PM 
MDT. MODERATE RAIN CONTINUES TO FALL IN THIS AREA AND IN COMBINATION 
WITH RUNOFF FROM EARLIER HEAVY RAINS IS EXPECTED TO ALLOW FLASH 
FLOODING TO CONTINUE OVER THIS AREA THROUGH AT LEAST 800 PM MDT.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...TEXAS 
CREEK...FERN CREEK...RUBY LAKE AND WOODFERN CREEK AS WELL AS 
ADDITIONAL NEARBY STREAMS AND DRAINAGES.  

JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH
FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND
VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND
DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN
ADDITION...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT RAINS...
SOMETIMES RESULTING IN DEBRIS AND FALLING ROCK. ROADS CAN BE WASHED
OUT BY THE FORCE OF THE RUSHING WATER AND DEBRIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN PUEBLO.

&&

LAT...LON 3780 10714 3773 10701 3764 10705 3765 10712

$$
252 
WGUS75 KPUB 030159
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
759 PM MDT FRI AUG 2 2013

COC079-030206-
/O.EXP.KPUB.FF.W.0012.000000T0000Z-130803T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MINERAL CO-
759 PM MDT FRI AUG 2 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR WEST CENTRAL
MINERAL COUNTY WILL BE ALLOWED TO EXPIRE AT 800 PM MDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA ARE IN THE RECEDING OR BEGINNING TO 
RECEDE PHASE...ENDING THE FLOOD THREAT. PERIODS OF LIGHT TO MODERATE 
RAINFALL AT TIMES MAY BE NOTED OVERNIGHT. IF FLOODING HAS BEEN 
OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

PLEASE REMEMBER THAT JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR 
CAN LEAD TO FLASH FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE 
SOILS AND VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS 
AND DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN 
ADDITION...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT 
RAINS...SOMETIMES RESULTING IN DEBRIS AND FALLING ROCK. ROADS CAN BE 
WASHED OUT BY THE FORCE OF THE RUSHING WATER AND DEBRIS.

LAT...LON 3780 10714 3773 10701 3764 10705 3765 10712

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 3:42 PM MDT, 1 hour 24 minutes earlier.

Area forecast discussion, Aug 2, 3:42 PM MDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
342 PM MDT FRI AUG 2 2013

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 332 PM MDT FRI AUG 2 2013

CURRENTLY...AN UPPER LOW PRES TROUGH LAY ACROSS THE PAC NW...WHILE A
RELATIVELY FLAT RIDGE WAS SITUATED OVER THE DESERT SW AND SOUTHERN
PLAINS...WITH MONSOON MOISTURE CONTINUING TO STREAM UP ACROSS THE 4
CORNERS AND INTO WESTERN CO. CLOUDS AND CONVECTION HAVE BEEN SLOW TO
DEVELOP TODAY...BUT SHOWERS AND THUNDERSTORMS ARE NOW ACTIVE OVER
THE SW MTS AND WEST FORK BURN SCAR. TEMPS HAVE WARMED INTO THE UPPER
80S TO MID 90S FOR THE PLAINS...AND AROUND 80 F FOR THE HIGH VALLEYS.

TONIGHT...MODELS HAVE BEEN FAIRLY CONSISTENT ON KEEPING SCATTERED
CONVECTION OVER THE MTS AND ISOLATED CONVECTION FOR THE PLAINS
THROUGH THE EVENING...THEN AFTER SUNSET MUCH OF THE ACTIVITY WILL
DIMINISH. HOWEVER...SOME LINGERING PCPN SEEMS TO HANG ON OVER THE
HIGHER TERRAIN THROUGH THE NIGHT...SO DECIDED TO MAINTAIN INHERITED
ISOLATED POPS FOR THE NIGHT. A MILD AND DRY NIGHT ON TAP...WITH
TEMPS IN THE LOWER TO MID 60S FOR THE PLAINS AND 50S FOR THE HIGH
VALLEYS.

TOMORROW...DIFFICULT FORECAST ON HAND FOR SATURDAY. LATEST MODEL
RUNS ARE INDICATING A HEALTHY SOUTHERLY FEED AT THE SFC THROUGH THE
MORNING...THEN THE COLD FRONT BACKING INTO THE PLAINS LATE
MORNING...AND FINALLY DROPPING DOWN ACROSS THE PALMER DVD
LATE...BETWEEN 21Z AND 03Z. THERE IS EXPECTED TO BE A GOOD AMOUNT OF
MOISTURE BEHIND THE FRONT FOR THE EAST WITH DEWPOINT TEMPS IN THE
50S TO LOWER 60S PRODUCING CAPES OF 2-3K ALONG THE KANSAS BORDER.
ALSO...0-6 KM BULK SHEAR INCREASES TO 35-40 KT BY THE AFTN FOR THE
PLAINS. SPC STILL HAS THE E PLAINS IN THE SLIGHT RISK AREA...SO
MODELS ARE CONTINUING TO POINT TO A VERY BUSY DAY FOR THE CWA
TOMORROW. CURRENT FLASH FLOOD WATCH FOR TELLER AND EL PASO COUNTIES
LOOKS APPROPRIATE AS MONSOON MOISTURE FEEDS IN...AND THERE WILL BE A
DEFINITE RISK FOR SEVERE WX FOR THE E PLAINS. DECIDED TO GO WITH
SLIGHTLY WARMER MAX TEMPS ALONG THE I25 CORRIDOR DUE TO THE SLOWER
FRONTAL PASSAGE SCENARIO. STAY TUNED. MOORE

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 332 PM MDT FRI AUG 2 2013

...MONSOON TO REMAIN ACTIVE...

MONSOON MOISTURE WILL REMAIN WITH US THROUGH NEXT FRIDAY. CURRENT
MODEL RUNS SUGGEST SATURDAY EVENING AND AGAIN SUNDAY AFTERNOON AND
EVENING WILL BE SOME OF THE WETTER PERIODS. MONDAY NOW LOOKS A TAD
BIT DRIER THAN IT DID IN PREVIOUS RUNS. BUT THEN...TUESDAY NIGHT
THROUGH FRIDAY LOOKS WET.  THE NAM...GFS AND ECMWF ARE ALL PRETTY
MUCH IN SYNC ON THIS. SO...THE FLASH FLOOD THREAT WILL BE ELEVATED
OVER THE NEXT SEVERAL DAYS...ESPECIALLY IN AND NEAR AREA BURN
SCARS. PLEASE MONITOR NATIONAL WEATHER SERVICE FORECASTS...
WATCHES...ADVISORIES AND WARNINGS IN THE DAYS AHEAD. LW

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 332 PM MDT FRI AUG 2 2013

VFR CONDITIONS EXPECTED FOR THE THREE MAIN TAF SITES OF KCOS...KPUB
AND KALS THROUGH 18Z TOMORROW...WITH FRONTAL BOUNDARY APPROACHING
KCOS BETWEEN 18Z AND 00Z SAT. THERE IS THE SLIGHT CHANCE FOR
LOCALIZED FOG FOR KALS TONIGHT 07Z-12Z BUT DID NOT INCLUDE IN TAF.
ALSO...FRONT BACKING INTO THE E PLAINS TOMORROW AROUND 15Z WILL
BRING LOWERING CLOUDS...BUT AGAIN FEEL VFR CONDITIONS WILL BE THE
NORM.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING FOR COZ081-082-084-085.

&&

SHORT TERM...LW
LONG TERM...MOORE
AVIATION...MOORE
Hazardous weather outlook, Aug 2, 11:06 AM MDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1106 AM MDT FRI AUG 2 2013

COZ058>089-093>099-031300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1106 AM MDT FRI AUG 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE MOUNTAINS
THIS AFTERNOON AND EARLY EVENING. ISOLATED THUNDERSTORMS ARE
EXPECTED OVER THE PLAINS LATE THIS AFTERNOON AND EVENING. THE STORMS
WILL BE CAPABLE OF GUSTY WINDS TO 45 MPH AND CLOUD TO GROUND
LIGHTNING. SOME OF THE STORMS WILL BE CAPABLE OF LOCALLY HEAVY
RAIN...ESPECIALLY IN THE MOUNTAINS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SATURDAY...A COLD FRONT WILL MOVE INTO EASTERN COLORADO IN THE AFTERNOON
OR EARLY EVENING. COMBINED WITH ABUNDANT MOISTURE FROM THE
MONSOON...THIS WILL LEAD TO A HEIGHTENED RISK OF LOCALLY HEAVY
RAIN AND THE POTENTIAL FOR FLASH FLOODING. THE THREAT WILL BE
HIGHEST IN AND AROUND THE BURN SCARS IN TELLER AND EL PASO COUNTIES.

IN ADDITION TO THE THREAT OF FLASH FLOODING...ONE OR TWO SEVERE
STORMS MAY DEVELOP LATE SATURDAY AFTERNOON OR EARLY EVENING.
THE THREAT OF SEVERE WEATHER WILL BE GREATEST EAST OF INTERSTATE
25 AND NORTH OF HIGHWAY 50. THE STRONGEST STORMS WILL BE CAPABLE
OF PRODUCING HAIL TO GOLF BALL SIZE IN ADDITION TO FREQUENT
LIGHTNING AND WIND GUSTS TO 60 MPH.

THE THREAT OF HEAVY RAIN...PARTICULARLY TO THE BURN SCARS WILL
CONTINUE THROUGH THE WEEKEND AND NEXT WEEK...AS A WET MONSOONAL
PATTERN PERSISTS OVER THE AREA. THUNDERSTORMS ARE EXPECTED EACH
DAY...AND WILL BE PARTICULARLY WIDESPREAD DURING THE AFTERNOON AND
EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

27/50

In the hours before

Special weather statement, Aug 2, 1:57 PM MDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
157 PM MDT FRI AUG 2 2013

COZ067-068-022030-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-UPPER RIO GRANDE
VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
157 PM MDT FRI AUG 2 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTH CENTRAL MINERAL COUNTY IN SOUTH CENTRAL COLORADO...
  INCLUDING THE WEST FORK BURN SCAR.

AT 148 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WOLF CREEK PASS...OR 42 MILES NORTH OF
DULCE...WHICH WAS MOVING TOWARD THE EAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  SOUTHERN PORTIONS OF THE WEST FORK BURN SCAR.
  WOLF CREEK PASS.

BRIEF MODERATE TO HEAVY RAIN CAN BE EXPECTED WITH THIS STORM WITH
SOME LOCATIONS PICKING UP TO .20 OF RAIN.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Aug 2, 2:19 PM MDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
219 PM MDT FRI AUG 2 2013

COZ066>068-022045-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-LA GARITA MOUNTAINS ABOVE
10000 FT-UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW
10000 FT-
219 PM MDT FRI AUG 2 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL MINERAL COUNTY IN SOUTH CENTRAL COLORADO...
  INCLUDING THE PAPOOSE BURN SCAR.

AT 206 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING THUNDERSTORM 13 MILES SOUTHWEST OF CREEDE...OR 55 MILES
SOUTH OF GUNNISON...WHICH WAS MOVING TOWARD THE EAST AT 10 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF WEST CENTRAL
MINERAL COUNTY INCLUDING THE NORTHEAST PORTIONS OF THE PAPOOSE BURN
SCAR INCLUDING BUT NOT LIMITED TO CROOKED CREEK...TEXAS CREEK AND
FERN CREEK.

BRIEF MODERATE HEAVY RAIN CAN BE EXPECTED WITH THIS STORM WITH SOME
AREAS POSSIBLY PICKING UP .20 OF RAINFALL.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Aug 2, 2:41 PM MDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
241 PM MDT FRI AUG 2 2013

COZ067-068-022115-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-UPPER RIO GRANDE
VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
241 PM MDT FRI AUG 2 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHERN MINERAL COUNTY IN SOUTH CENTRAL COLORADO...
  INCLUDING THE WEST FORK BURN SCAR.

AT 230 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING THUNDERSTORM 9 MILES WEST OF WOLF CREEK PASS...OR 37 MILES
NORTH OF DULCE...WHICH WAS MOVING TOWARD THE EAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  SOUTHERN PORTIONS OF THE WOLF CREEK BURN SCAR.
  WOLF CREEK PASS.

BRIEF MODERATE TO HEAVY RAIN CAN BE EXPECTED WITH THIS STORM WITH
ADDITIONAL RAINFALL AMOUNTS OF UP TO .20 POSSIBLE.  THIS RAIN WILL
FALL IN THE WEST FORK SAN JUAN RIVER DRAINAGE NEAR BORNS LAKE.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY...OR
A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 2, 3:05 PM MDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
305 PM MDT FRI AUG 2 2013

COZ066>068-022130-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-LA GARITA MOUNTAINS ABOVE
10000 FT-UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW
10000 FT-
305 PM MDT FRI AUG 2 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  WEST CENTRAL MINERAL COUNTY IN SOUTH CENTRAL COLORADO...
  INCLUDING THE PAPOOSE BURN SCAR.

AT 255 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING THUNDERSTORM 16 MILES SOUTHWEST OF CREEDE...OR 54 MILES
NORTH OF DULCE...WHICH WAS MOVING TOWARD THE EAST AT 5 MPH.

THE STORM WILL IMPACT MAINLY SOUTHERN AREAS OF THE PAPOOSE BURN SCAR
INCLUDING JUMPER CREEK...TROUT CREEK...AND WOODFERN CREEK.

BRIEF MODERATE TO HEAVY RAIN CAN BE EXPECTED WITH THIS STORM...WHICH
COULD PRODUCE RAINFALL AMOUNTS OF UP TO .20.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY...OR
A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 2, 3:48 PM MDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
348 PM MDT FRI AUG 2 2013

COZ067-068-022215-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-UPPER RIO GRANDE
VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
348 PM MDT FRI AUG 2 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  WEST CENTRAL MINERAL COUNTY IN SOUTH CENTRAL COLORADO...
  INCLUDING THE PAPOOSE BURN SCAR.

AT 342 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES SOUTHWEST OF CREEDE...OR 54 MILES NORTH
OF DULCE...WHICH WAS MOVING TOWARD THE EAST AT 10 MPH.

THE STRONG STORM WILL IMPACT EASTERN PORTIONS OF THE PAPOOSE BURN
SCAR...PARTICULARLY THE WOODFERN CREEK...FERN CREEK AND LITTLE RUBY
LAKE.

BRIEF MODERATE TO HEAVY RAIN CAN BE EXPECTED WITH THIS STORM AND
THIS STORM HAS BEEN SHOWING SIGNS OF WEAKENING. AN ADDITIONAL .20 OF
RAIN COULD FALL IN LOCALIZED AREAS THROUGH 410 PM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY...OR
A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 2, 5:05 PM MDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
505 PM MDT FRI AUG 2 2013

COZ084-085-030100-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
505 PM MDT FRI AUG 2 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTH CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...
  INCLUDING THE BLACK FOREST BURN SCAR.

AT 505 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
DEVELOPING THUNDERSTORMS IN THE VICINITY OF THE BLACK FOREST BURN
SCAR.  THESE THUNDERSTORMS WERE MOVING TO THE NORTHEAST AT 15 MPH.

THESE DEVELOPING STORMS ARE PROJECTED TO IMPACT PORTIONS OF THE
BLACK FOREST BURN SCAR...ESPECIALLY SOUTHERN SECTIONS...THROUGH
APPROXIMATELY 6 PM MDT.

PERIODS OF MODERATE TO HEAVY RAIN CAN BE EXPECTED WITH THESE STORMS
WITH SOME AREAS IN THE BLACK FOREST BURN SCAR POSSIBLY PICKING UP
.25 OF RAINFALL IN LESS THAN AN HOUR.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 6:14 PM MDTSevere Thunderstorm WarningPUBKiowa46 min
Aug 2, 4:00 AM MDTFlash Flood WatchPUBEl Paso, Fremont, Teller44 hr
Aug 2, 4:05 PM MDTAreal Flood AdvisoryPUBMineral3 hr

Nearby

Flash Flood Warnings in Colorado, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.